

NASPI Work Group Virtual Meeting April 13-15, 2021 Agenda 8:00am PT / 11:00am ET

The North American Synchrophasor Initiative (NASPI) Work Group Virtual Meeting will be April 13-15, 2021. Please join us for three full days featuring technical sessions and presentations discussing

- high-resolution sensors characterizing the transient behavior of inverter-based resources and other fast-acting phenomena,
- using measurement to enhance the accuracy of inverter-base resource models,
- statistical analysis and deep learning for extracting actional information for large datasets,
- advanced distribution system applications.

In addition to our technical sessions we will also hear about bi-lateral utility interactions, recent success in implementing a PMU placement plan in the transmission planning process, DOE's Big Data Analytics update, and presentations from NASPI's partners. Our distinguished keynote will be Michael Pesin, Deputy Assistant Secretary, Advanced Grid Research and Development, U.S. Department of Energy.

Registration is now open. Regular registration rate is \$150 (standard) and \$75 (student).

Virtual Poster Session: The virtual poster sessions will follow at the conclusion of the main Work Group agenda on Tuesday at 4:55pm ET using the WebEx breakout rooms.

Eastern Time	Tuesday, April 13, 2021
11:00 – 11:10 am	Welcome & Introductions: Jeff Dagle (PNNL)
11:10 – 11:25 am	Keynote: Michael Pesin, Deputy Assistant Secretary, Advanced Grid Research and Development, U.S. Department of Energy
11:25 – 11:45 am	NASPI Updates (15 minutes)
	Session # 1 – Time Synchronized Techniques to Monitor / Mitigate Inverter Effects on Power Systems
11:45 – 12:45 pm	 Moderator: Matt Rhodes PMU Based Inertia Monitoring - Evangelos Farantatos (EPRI) Identifying Oscillations Injected by Inverter-Based Solar Energy Sources in Dominion Energy's Service Territory using Synchrophasor Data and Point-on-Wave Data – Chen Wang, Chetan Mishra (Dominion Energy), Luigi Vanfretti (Rensselaer Polytechnic Institute) Effective Area Inertia: Stability Challenges, Continuous PMU-based Measurement and Machine Learning Forecasting – Stuart Clark (GE) SETO Project – Sakis Meliopoulos (Georgia Tech)
12:45 – 1:45	Long break
1:45 – 2:05 pm	VR Energy – Marianna Vaiman
	Session # 2 High-resolution sensors to characterize the transient behavior of inverter- based resources and other fast-acting phenomena
2:05 – 2:25 pm	Using High-Resolution Time-Stamped Data to Improve System Operations – Richard Kirby (SEL)
2:25 – 2:45 pm	A Fractional Cycle Digital Fourier Transform PMU Applied to Power Inverter Event Detection - Jose Eduardo (CEPEL, Brazil)
2:45 – 2:50 pm	Break – 5 minutes

Draft agenda as of 4/8/21

2:50 – 3:20 pm	A Synchronized Self-Contained Line-Powered Continuous Point-on-Wave Recorder – John Patterson (ASU)
3:10 – 3:30 pm	Transient and CPOW monitoring for renewable generation connections – Steven Blair (Synaptec)
3:30 – 3:50 pm	Facilitating Inverter-based Generation Integration with High-resolution Data - Gefei "Derek" Kou (Dominion Energy)
3:50 – 3:55 pm	Break – 5 minutes
	Session # 3 Utilizing measurements to enhance the accuracy of inverter-based resource models
3:55 – 4:15 pm	Using DQ-Domain Admittance Measurements to Tune Inverter Models - Lingling Fan (University South Florida)
4:15 – 4:35 pm	Improving the accuracy of modeling/simulation solvers to better understand the impact of inverter-based resources and other fast dynamics on power grids – David Schoenwald (SNL)
4:35 – 4:55 pm	Calculate Center-of-Inertia Frequency and System RoCoF Using PMU Data – Shutang "Steve" You (University of Tennessee)
4:55 – 5:30 pm	 Poster Sessions being held in WebEx breakout rooms: Locate the Source of Resonance-Involved Forced Oscillation in Power Systems Based on Mode Shape Analysis – Shutang "Steve" You (UTK) Computationally Efficient Synchrophasor Algorithms for Ultra-High-Rate Phasor Measurements – Lingwei "Eric" Zhan (ORNL)

Eastern Time	Wednesday, April 14, 2021
11:00 – 11:10 am	Welcome & Agenda Review: Jeff Dagle (PNNL)
	Session # 4 Statistical analysis and deep learning for extracting actionable information
	from large datasets
11:10 – 11:30 am	Deep Learning approach for Model Parameter Calibration in Power Systems – Safwan
	Wshah (University of Vermont)
11:30 – 11:50 am	PMU Big Data Curation: Bringing It All Together – Jeff Banning (PNNL)
11:50 – 11:55 am	Break – 5 minutes
11:55 – 12:55 pm	Big Data Analytics Panel Session - Sandra Jenkins (U.S. DOE)
12:55 – 1:50 pm	Long break
1:50 – 2:10 pm	SEL Partner – Jared Bestebreur SEL
	Session # 5 PMU Placement and Data Exchange (15 minutes each)
2:10 – 2:25 pm	PMU Placement Plan in the Transmission Planning Process - Shaun Murphy (PJM)
2:25 – 2:40 pm	WECC Synchrophasor Data Exchange – Dan Brancaccio (Quanta Technology)
2:40 – 2:55 pm	Synchrophasor Data Exchange – Kent Simendinger (EIDSN) & Paul Trachian (TVA)
2:55 – 3:00 pm	Break – 5 minutes
3:00 – 3:20 pm	IEEE SA Partner – Jason Allnut/Ravi Subramaniam
	Session # 6- Task Team Updates (10 minutes each)
3:20 – 3:30 pm	CRSTT Update
3:30 – 3:40 pm	DisTT Update
3:40 – 3:50 pm	EATT Update
3:50 – 4:00 pm	PRSVTT Update
4:00 – 4:10 pm	DNMTT Update
4:10 – 5:00 pm	Texas – Mack Grady (Baylor University) / 50 minutes
5:00 – 6:00 pm	Please join us in the NASPI Reception in the main meeting room.

Eastern Time	Thursday, April 15, 2021
11:00 – 11:10 am	Welcome & Agenda Review: Jeff Dagle (PNNL)
	Session # 7 - Oscillations
11:10 – 11:30 am	Framework for synchrophasor measurements data processing and the case studies of the low-frequency oscillations - Kirill Butin (Energoservice, NArFU)
11:30 – 11:50 am	Impact of PMU data quality on low-frequency oscillation estimation and control - Hossein Hooshyar (EPRI)
11:50 – 11:55 am	Break – 5 minutes
11:55 – 12:15 pm	A Regularized Framework for Multi-Channel Modal Analysis - Ryan Elliott (SNL)
12:15 – 12:35 pm	A Comprehensive Method to Mitigate Forced Oscillations in Large Interconnected Power Grids: EI Case Study - A.J Arana (FPL)
12:35 – 1:30 pm	Long break
	Session # 8 – Other Synchronized Measurements Topics of Interest
1:30 – 1:50 pm	Better Measurement: How four important measurements are being improved – Harold Kirkham (PNNL) / 20 minutes
1:50 – 2:00 pm	Synchronized Measurement Working Group (SMWG) update: Tim Fritch (TVA) / 10 minutes
2:00 – 2:10 pm	JSIS update: Hongming Zhang (NREL) / 10 minutes
2:10 – 2:20 pm	IEEE update: Allen Goldstein / 10 minutes
2:20 – 2:35 pm	IEEE PES-TR74: Yi Hu & Ken Martin / 15 minutes
2:35 – 2:40 pm	Break – 5 minutes
2:40 – 3:00 pm	PingThings - Sean Murphy PingThings
	Session # 9 - Advanced distribution system applications
3:00 – 3:20 pm	Preparation of Distribution Circuits for Distribution System State Estimation and Advanced Applications - Muhammad Humayun (EnerNex)
3:20 – 3:40 pm	Design, Development and Field Validation of Sensors with Intelligent Measurement Platform for Monitoring and Control of Distribution Circuits - Niroj Gurung (ComEd)
3:40 – 4:00 pm	Phasor-Based Control for Scalable DER Integration - Sascha von Meier (UC Berkeley)
	Session #10 – Quanta Technology and ORNL DOE Project Update, Life Cycle Management
4:00 – 4:10 pm	Distribution Synchronized Measurements Technology Deployment Roadmap – Julio Romero Aguero (Quanta Technology)/Lingwei Zhan (ORNL)
4:10 – 4:30 pm	CIGRE WG Report: Life Cycle Testing of Synchrophasor Based Systems used for Protection, Monitoring and Control – Mladen Kezunovic (TAMU)

NASPI would like to say "THANK YOU" to the following partners for their support







Ping Things